Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Female Sexual Disorders
Question: Sexual intercourse
|sita004 - Wed Feb 18, 2004 4:50 am||
My boyfriend and I have been togethor for over a year. During these last four months I would bleed from my vagina after intercourse. I thought it might have to do with aggressive intercourse but even mild intercourse will result in my loss of blood. I have never experienced this before. I have never had an STD and have been active with my boyfriend alone for over a year now.
The blood loss is mild, it is on tissues after I wipe, however the blood loss does increase with agressive intercourse.
I am not pregnant because I just had my period last week. However everytime I have sex regardless of how far apart I am in my period, I will bleed.
Do you have any suggestions to why this is happening? Is it life threatening?
|Dr. Russell M - Wed Feb 18, 2004 9:46 am||
'Postcoital bleeding' (bleeding after intercourse) could be due to several causes including vaginitis (infection of the vagina), cervicitis (infection of the cervix of the uterus), cervical ectopy (eversion of the cervical lips), cervical polyp (a benign mass), trauma, and cancer. Apart from cancer, none of the causes are lifethreatening, and at your age, and with your monogamous relationship, cancer would be too long a shot.
Make an appointment with your gynecologist and get yourself examined and treated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.